Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 19, 2016, 12:50 PM EDT for Palm Beach County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2016, 12:50 PM EDT (16:50 UTC)
- Expired
- Mar 19, 2016, 1:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 12:50 PM EDT | TSTM WND DMG | 9 E Canal Point, FL | 2 DOWNED TREES WERE REPORTED BY A TRAINED SPOTTER EAST OF CANAL POINT AT 1250 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
920
WUUS52 KMFL 191650
SVRMFL
FLC099-191715-
/O.NEW.KMFL.SV.W.0016.160319T1650Z-160319T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1250 PM EDT SAT MAR 19 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...
* UNTIL 115 PM EDT
* AT 1250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
INDIANTOWN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PALM BEACH GARDENS...NORTH COUNTY AIRPORT...JUPITER FARMS...PHILO
FARMS AND CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2685 8014 2683 8054 2695 8054 2696 8052
2696 8017
TIME...MOT...LOC 1650Z 251DEG 24KT 2690 8044
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KSCHARF1 follow-up statement
031
WWUS52 KMFL 191713
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT SAT MAR 19 2016
FLC099-191722-
/O.EXP.KMFL.SV.W.0016.000000T0000Z-160319T1715Z/
PALM BEACH FL-
113 PM EDT SAT MAR 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2685 8014 2683 8054 2695 8054 2696 8052
2696 8017
TIME...MOT...LOC 1711Z 251DEG 24KT 2690 8044
$$
KSCHARFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:23 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 19, 10:23 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT SAT MAR 19 2016 ...A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... ...HIGH RISK OF RIP CURRENTS PALM BEACHES AND MODERATE RISK FOR BROWARD AND DADE BEACHES... .UPDATE... 12Z AREA SOUNDINGS SHOWED A MARKED INCREASE IN MOISTURE WITH MFL PWAT NOW EXCEEDING 1.6 INCHES AND CONTINUING LOW LEVEL WARM AIR ADVECTION IMPLIED BY A VEERING WIND PROFILE WITH HEIGHT. A FEW SHOWERS HAVE BEEN DEVELOPING THIS MORNING OVER COLLIER AND HENDRY COUNTIES AND ARE MOVING NORTHEAST. A WELL DEVELOPED MCS OVER THE NORTHEAST GULF HAS MAINTAINED ITS INTENSITY OVER THE WARM WATERS OF THE LOOP CURRENT THIS MORNING. AS THE SYSTEM MOVES EAST AND SOUTHEAST TODAY...IT WILL MOVE OVER THE COLDER SHELF WATERS NEAR THE COAST AND LIKELY WEAKEN SOMEWHAT. HOWEVER...THERE IS ENOUGH OF A COLD POOL ESTABLISHED AND PUSHING EAST TO DRIVE A WSW-ENE ORIENTED OUTFLOW BOUNDARY INTO OUR NORTHWESTERN COUNTIES BY LATE THIS AFTERNOON. COVERAGE AND INTENSITY OF THUNDERSTORMS ALONG THE OUTFLOW BOUNDARY WILL DEPEND ON THE AMOUNT OF SURFACE HEATING THAT CAN TAKE PLACE. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BE STRONG AS THE 12Z MFL SOUNDING SUPPORTS GOOD UPDRAFT VENTILATION WITH SHEAR MAGNITUDE OF 100 KTS IN THE CLOUD BEARING LAYER. EVEN AWAY FROM THE FOCUSING MECHANISM OF THE OUTFLOW BOUNDARY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY POP UP IN THE UNSTABLE AIR MASS JUST ABOUT ANYWHERE IN SOUTH FLORIDA. WITH NUMEROUS OUTDOOR EVENTS AROUND THE AREA THIS AFTERNOON AND EVENING...IT IS IMPORTANT TO STAY AWARE OF THE WEATHER AS ANY THUNDERSTORMS WILL POSE A RISK OF GUSTY WINDS AND LIGHTNING. NO CHANGE TO REASONING TO MARINE FORECAST. LOCALLY ROUGH WATERS WILL BE POSSIBLE NEAR ANY THUNDERSTORMS THAT DEVELOP THROUGH THE WEEKEND. RIP CURRENT RISK CONTINUES TO BE HIGH ALONG THE PALM COAST BEACHES AND MODERATE ALONG THE BROWARD AND DADE BEACHES THROUGH THIS EVENING. && .PREV DISCUSSION... /ISSUED 800 AM EDT SAT MAR 19 2016/ AVIATION... PREVAILING VFR THIS MORNING. INCREASE IN MOISTURE EVIDENT ON MORNING SOUNDING WITH BKN TO OVC LAYER BASED NEAR FL080 AND SCATTERED SHOWERS ON RADAR. SURFACE WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHEAST THIS MORNING VEERING A BIT TO JUST WEST OF SOUTH BY MIDDAY OR EARLY AFTERNOON. WITH THE INCREASE IN MOISTURE AND INSTABILITY VCSH WAS INCLUDED AT ALL TERMINALS. ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN GULF WILL SLOWLY MOVE SOUTHEAST TOWARD THE AREA TODAY. HIGH RESOLUTION MODELS WEAKEN THE ACTIVITY AS IT MOVES OVER THE COLDER SHELF WATERS OFF THE WEST COAST...BUT THE ACTIVITY WILL BE APPROACHING NEAR PEAK HEATING THIS AFTERNOON SO VCTS WAS MENTIONED AT KAPF. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 69 84 55 / 70 40 70 40 FORT LAUDERDALE 84 71 86 60 / 60 40 60 40 MIAMI 84 73 85 60 / 50 40 60 40 NAPLES 81 72 80 58 / 50 40 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR FLZ168. AM...NONE. GM...NONE. && UPDATE/AVIATION...KS
Hazardous weather outlook, Mar 19, 11:40 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1140 AM EDT SAT MAR 19 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1140 AM EDT SAT MAR 19 2016 ...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES... ...MODERATE RISK OF RIP CURRENTS REST OF ATLANTIC BEACHES... ...A FEW STRONG STORMS THIS AFTERNOON INTO EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: NORTHEASTERLY SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO BEACHES OF PALM BEACH COUNTY AND A MODERATE RISK OF RIP CURRENTS TO REST OF THE ATLANTIC COAST BEACHES. THE RISK ALONG THE COLLIER COUNTY BEACHES IS LOW. THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTH FLORIDA TODAY INTO THIS EVENING. THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. TORNADOES: AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON OR EARLY THIS EVENING ACROSS PARTS OF HENDRY...GLADES...AND NORTHERN COLLIER COUNTIES. WATERSPOUTS: AN ISOLATED WATERSPOUT IS POSSIBLE IN THE GULF COASTAL WATERS OFF COLLIER COUNTY. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA ON SUNDAY. THE MAIN THREATS AT THIS TIME WILL BE OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. MARINE CONDITIONS WILL DETERIORATE LATE SUNDAY THROUGH THE EARLY PART OF NEXT WEEK BEHIND A COLD FRONT WHICH WILL MOVE THROUGH LATE THIS WEEKEND. THE THREAT OF RIP CURRENTS WILL ALSO CONTINUE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KSCHARF
In the hours before
Special weather statement, Mar 19, 12:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT SAT MAR 19 2016
FLZ067-068-168-191700-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
1231 PM EDT SAT MAR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR NORTH
CENTRAL PALM BEACH COUNTY UNTIL 100 PM EDT...
* AT 1231 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CANAL POINT...MOVING NORTHEAST AT 30 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
JUPITER...PAHOKEE...TEQUESTA...CANAL POINT...LIMESTONE CREEK...JUPITER
FARMS...PHILO FARMS AND CALOOSA.
LAT...LON 2675 8059 2691 8070 2696 8061 2696 8014
2697 8014 2697 8012 2695 8011
TIME...MOT...LOC 1631Z 240DEG 24KT 2687 8058
KSCHARFThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:56 AM EDT | Rip Current Statement | MFL | Palm Beach | 16 hr |
| Mar 19, 12:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Mar 19, 1:18 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Mar 19, 1:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Mar 19, 2:03 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Mar 19, 2:18 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Mar 19, 2:22 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Mar 19, 2:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Mar 19, 2:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Mar 19, 3:00 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 75 min |
| Mar 19, 3:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Mar 19, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Mar 19, 4:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| Mar 19, 4:19 PM EDT | Special Weather Statement | MFL | 26 min | |
| Mar 19, 4:20 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 55 min |
| Mar 19, 4:44 PM EDT | Special Marine Warning | MFL | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.